Texas, 2004

Hail in Texas, May 1, 2004

May 1, 2004 · NWS LCH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Apr 30, 8:00 PM CST, 5 hours 50 minutes earlier.

Area forecast discussion, Apr 30, 8:00 PM CST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
900 PM CDT FRI APR 30 2004

.DISCUSSION...
WILL UPDATE FORECAST TO LOWER TONIGHT/S LOW TEMPERATURE FORECASTS TO
MID 60S NORTH.

.PREVIOUS DISCUSSION...
PERSISTENT CONVECTION LINGERS ACROSS EXTREME NRN PORTIONS OF
VERNON/NEWTON/JASPER AS TRAINING ECHOES FROM WWD-MOVING OUTFLOW
DRIFT EWD. MSAS OUTPUT SHOWING THETA-E RIDGING NEAR THIS AREA WHICH
SEEMS TO BE HELPING FUEL THESE STORMS. ALSO WATCHING LINE OF TRW
PROGRESSING E ACROSS NRN TX. CURRENT TRAJECTORY WOULD KEEP SRN END
OF LINE N OF MY CWA. TOO BAD I CANT SPLIT NEWTON & JASPER COUNTIES
IN HALF THEN GO CATEGORICAL FOR THE NRN ZONES...WILL MAKE A CALL ON
POPS CLOSER TO PRESS TIME.

MEANWHILE TO THE SE...NUMEROUS TRW TRYING TO MOVE ASHORE FROM THE
GULF INTO THE VERMILION BAY AREA. SO FAR THIS ACTIVITY LOOKS VERY
MUCH LIKE TYPICAL NOCTURNAL STUFF AS IT DISSIPATES NOT LONG AFTER
LANDFALL. DONT EXPECT THIS TREND TO CONTINUE AS NEXT RIPPLE IN THE
UPR FLOW PASSES TNGT. WILL RAISE POPS TO LIKELY ACROSS THE SERN
ZONES...AND MAY NEED TO ENTERTAIN THOUGHTS OF FLOOD WATCH LATER IF
ACTIVITY CONTINUES TO INCREASE IN COVERAGE. SOME OF THE ACTIVITY IS
MAKING IT ASHORE ACROSS CAMERON/JEFFERSON SO WILL RAISE POPS FOR THE
SWRN ZONES TO GOOD CHC.

TEMPS TO BE ADJUSTED OVER PORTIONS OF THE AREA FOR MODIFIED AIR
BEHIND THE OUTFLOW DROPPING TEMPS TO PROJECTED VALUES PRIOR TO PRESS
TIME. -LGE
&&

.PRELIMINARY POINT TEMPS/POPS...
LCH  66  79  59  72  /  50  50  70  30
BPT  70  80  57  74  /  40  50  70  30
AEX  63  79  59  68  /  50  70  70  20
LFT  65  82  62  68  /  60  50  70  30
&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
&&

20
Hazardous weather outlook, Apr 30, 3:22 AM CST, 22 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
422 AM CDT FRI APR 30 2004

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-
302030-
ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON-
CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM-
CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA-
JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM-
LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN-
NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN-
VERMILION-VERNON-
422 AM CDT FRI APR 30 2004

.DAY ONE...TODAY AND TONIGHT...
AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA TODAY PRODUCING
SCATTERED SHOWERS AND THUNDERSTORMS. THE BEST CHANCE FOR
THUNDERSTORMS WILL OCCUR OVER CENTRAL AND SOUTH-CENTRAL LOUISIANA
WHERE A FEW SEVERE THUNDERSTORMS ARE POSSIBLE. THE SYSTEM WILL MOVE
TO THE EAST OF THE AREA TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORMS ARE LIKELY ON SATURDAY AS A STRONG COLD FRONT PUSHES
ACROSS THE AREA. SOME THUNDERSTORMS COULD BE SEVERE WITH LARGE HAIL
AND GUSTY WINDS POSSIBLE. THE THUNDERSTORM ACTIVITY WILL PUSH
OFFSHORE SATURDAY NIGHT AND EARLY SUNDAY MORNING WITH DRY WEATHER
RETURNING SUNDAY AFTERNOON INTO MID-WEEK.
SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT
ANTICIPATED.

WILEY

In the hours before

Local storm report, Apr 30, 11:42 PM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1242 AM CDT SAT MAY 01 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1115 PM     HAIL             12 NW PORT ARTHUR       30.02N 94.07W
04/30/2004  1.00 INCH        JEFFERSON          TX   BROADCAST MEDIA

1117 PM     HAIL             12 NW PORT ARTHUR       30.02N 94.07W
04/30/2004  0.75 INCH        JEFFERSON          TX   PUBLIC

&&

JM

The radar

The Lake Charles radar (KLCH), 77 km away, was scanning. The volume nearest the first event began at 07:52 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Orange

When
May 1, 1:50 AM CST
Where
Orange County, Vidor
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
30.117, -94.017

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396326.